Doctor Warns About Link Between Lipitor, Crestor and Diabetes
Statin-based cholesterol drugs, such as Crestor, Lipitor and Zocor, may actually increase the risk of diabetes, according to a report by a prominent osteopathic physician.
Dr. Joseph Mercola, a leading physician and blogger, is warning that the cholesterol drugs, known collectively as statins, are linked to an increased diabetes risk.
Looking at a number of studies and analysis of statins in a report published on his blog on November 28, Dr. Mercola warned that statins increase insulin levels and blood sugar, resulting in one out of every 498 people placed on a statin regimen eventually developing diabetes due to the drugs’ side effects.
Did You Know?
Millions of Philips CPAP Machines Recalled
Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.Learn More
Dr. Mercola notes that increased insulin levels can promote belly fat, high blood pressure, heart attacks, heart disease, fatigue, thyroid disruption and have also been linked to Parkinson’s disease, Alzheimer’s disease and cancer. He also states that drugs like Lipitor and Crestor increase blood sugar levels as a byproduct of preventing your body from creating cholesterol.
Statins are among the best-selling drugs in the United States, with $14.5 billion in combined sales in 2008. They use the liver to block the body’s creation of cholesterol, which is a key contributor to coronary artery disease.
In June, a study by European researchers found that patients given high doses of statins were more likely to develop diabetes than those given low doses, but determined that the cholesterol-lowering benefits outweighed the diabetes risk.
That study was a follow-up to a previous meta-analysis published in February 2010 in the Lancet by the same researchers. That report indicated there was about a 9% increase in the risk of type 2 diabetes among those who use statins.
Another study published in March in the Journal of the American College of Cardiology found that some statins could increase the risk of diabetes by as much as one-third.
SeanFebruary 5, 2022 at 2:14 pm
I guess another big pharma propaganda campaign to promote their statin medication which has been shown not only to be with extreme slight benefits but also gross accompanying side effects leading to various other ailments! Hence the need to censor anyone with opposing views promoting healthy lifestyle changes!
jeanneJanuary 10, 2012 at 4:02 pm
yes,i was on lipitor for a long time and he took me off from it about a month ago.i am a dietbetic and as of yesterday it was over 300.i felt so dizzy yesterday that i had to call my dr. as i was afaid i would pass out.i am a 73 yr.old lady but a young one.i've been feeling very different lately and ask the dr. on my last appointment if i was getting ahtimers and he's having me to go and haveblood[Show More]yes,i was on lipitor for a long time and he took me off from it about a month ago.i am a dietbetic and as of yesterday it was over 300.i felt so dizzy yesterday that i had to call my dr. as i was afaid i would pass out.i am a 73 yr.old lady but a young one.i've been feeling very different lately and ask the dr. on my last appointment if i was getting ahtimers and he's having me to go and haveblood work before i returned to my nexy appoint.
jeanneJanuary 10, 2012 at 3:49 pm
the dr.just took me off from lipitor 20mgtableys as i've been on them for years.yes i now have sugar problems as yesterday it was over 300.infact i got so dizzy that i had to call the dr.sugar has been a big problem for me. jeanne
"*" indicates required fields
More Top Stories
A new report indicates the U.S. Navy is struggling to process tens of thousands of Camp Lejeune water poisoning claims due to a lack of resources.
A group of plaintiffs have filed a motion with the U.S. JPML seeking consolidation of all Bard implanted port lawsuits before one judge for pretrial proceedings.
A Tepezza hearing loss lawsuit accuses the manufacturer of failing to provide adequate warning about the risks of the thyroid eye disease drug.